• Valentinegirl's Avatar

    Valentinegirl asked a questionBreast Cancer

    Letrazole side effects

    8 answers
    • JJoy's Avatar
      JJoy

      I was treated successfully for depression until I was put on Letrazole then tamoxifen . I stopped both but the depression lingers and I fear the hormone blockers have damaged me permanently. My journey with breast cancer was not nearly as bad as the depression I am experiencing now.

      2 months ago
    • ChicagoSandy's Avatar
      ChicagoSandy

      I’m glad that Wellbutrin XL/bupropion, my long-term maintenance antidepressant (a selective norepinephrine reuptake inhibitor, or SDRI) doesn’t interfere with letrozole’s enzymatic pathway the way it would tamoxifen’s—before cancer, I had tried Effexor with very poor results (nausea, anxiety, little impact on depression). I may be stressed by cancer, but at least my biochemical depression has been held at bay. I’ve found Wellbutrin to be totally “transparent,” i.e., no side effects, and it has always helped me resist cravings. (That’s why it’s prescribed, as “Zyban,” for smoking cessation).

      2 months ago
    • JJoy's Avatar
      JJoy

      I've always kept my depression under control with abilify. I'm not sure just an antidepressant would work for me. My psychiatrist tells me I need the mood stablizer. I am just wondering how long I can go without therapy before the cancer returns. See my oncologist in a month. Hope he has a solution.

      2 months ago
  • Valentinegirl's Avatar

    Valentinegirl started following

  • Valentinegirl's Avatar

    Valentinegirl asked a questionBreast Cancer

    On-going fear of cancer spreading

    23 answers
    • barryboomer's Avatar
      barryboomer

      All the Oncologist around here are in Private Practice.

      over 1 year ago
    • fiddler's Avatar
      fiddler

      Thank you for posting this question. I have wondered a lot over the last week if anyone else is always thinking about the cancer returning. Now I know - they are! The thoughts are so scary - isn't that what "the other one wants" - to get us fearful?

      I'm going to figure out some way to interrupt the thought - maybe as soon as it comes into my mind I'll get a drink of water or walk up and down the stairs in the house. Maybe the space created by the interruption will get bigger and bigger until I don't think of it anymore. Worth a try....

      over 1 year ago
    • Ejourneys' Avatar
      Ejourneys

      I just read this, written by someone with metastatic BC. Might be helpful:
      http://www.tamiboehmer.com/2015/05/the-other-shoe-the-waste-of-worry/

      over 1 year ago
  • Valentinegirl's Avatar

    Valentinegirl started following

  • Valentinegirl's Avatar

    Valentinegirl asked a questionBreast Cancer

    Weight gain from Letrazole/Nutrisystem

    • happydyad's Avatar
      happydyad

      I know 2 people who were successful with Nutrisystem. Neither involved cancer nutrition or Letrozole concerns. Both were men and each lost a lot of weight without suffering too much. One lost about 100 pounds and the other about 30 pounds. I have a girlfriend who just lost 80 pounds over the last nine months using Arbonne 30 days to fit plan which she did 9 consecutive times. I do think that when dealing with cancer it is more important to assure good, clean nutrition from unprocessed sources than it is to lose weight quickly. Good luck on your health journey! Judy in Ky

      over 1 year ago
    • debco148's Avatar
      debco148

      Having always had to struggle with weight, before breast cancer I was always using a system to lose and keep weight off. I did both Nutrisystem and Jenny Craig. My concern about using this product is that the food is very processed and not very healthy nutritionally. In fact as I read the labels ...too much soy and that if not organic... it is GMO as most of US soy product is. Poison to us! But, I do take a similar pill as you do, aromotose inhibitor called Exemestame. Yes, it does mess with weight gain and tough to lose. But, what has worked is eating all whole foods... NO processed at all, all orgainic --switch to grass fed beef/organic. Make sure you have more protein and fresh veggies than carbs. Then find a cardio exercise that you like. I find doing Zumba at least 3x a week sometimes more has done wonders for me. It's fun, you can modify to your fitness level and you sweat. If you wear a Fitbit you will see it easily get to 5-6,000 steps in just one class! FUN FUN FUN ! Then just add a light weight bearing workout for toning arms... your legs won't need much more. Has really helped me lose what I'd gained and keep it off with ease. Now if you feel you have to rely on a program, my oncologist has reviewed the nutrition in Isogenics and that is fine. But, I'd only do shakes in am and lunch, then eat a well balanced dinner. NO fast food ever by the way... too unhealthy.
      Hope this helps... it is a battle.. but health must come first!

      over 1 year ago
    • baridirects' Avatar
      baridirects

      I would absolutely not pursue NutriSystem...like so many other food plans of this type, it only works as long as you're willing to purchase their food/supplements. The point debco made about the soy content is also germane.

      What I would recommend is that you make an appointment with a licensed nutritionist or dietitian who has specific experience in working with cancer patients to help you work out a safe, sane nutritional and exercise plan that will get you the results you want without spending unnecessary funds or eating foods that are not appropriate for your situation. Your hospital or treatment center can help you make that connection, or you might want to ask your oncologist.

      I know the weight issues are frustrating, but you need to focus in the long term. Personally, I wish I were only battling 20 pounds!

      Namaste,
      Christine

      over 1 year ago
  • Valentinegirl's Avatar

    Valentinegirl started following